Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 40, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 31, 2000, 4:05 PM EDT for Fayette County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2000, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 31, 2000, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Fayette County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 312005 FFWPBZ PAC051-312300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 405 PM EDT MON JUL 31 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN PENNSYLVANIA * UNTIL 700 PM EDT * AT 403 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED NEAR 2.00 OF RAIN HAS FALLEN EAST OF UNIONTOWN IN AN HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE...SOUTH CONNELLSVILLE... PERRYOPOLIS...NEW SALEM-BUFFINGTON...LEITH-HATFIELD...HOPWOOD... FAIRCHANCE...EAST UNIONTOWN AND DUNBAR... <<CALL TO ACTION>>EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR ISi IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:43 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 31, 3:43 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 343 PM EDT MON JUL 31 2000 TSTMS CONTG TO FIRE UP OVR RDGS AND TREK SLOLY NEWD. HV ISSUED FFA FOR SVRL COUNTIES TIL 10 PM. W OF RDGS...WENT WITH LKLY POPS TNGT. CHC POPS ALL ZNS TUE. RELIEF IN SIGHT FRI AND SAT. FCSTID = 14 PIT 69 83 67 83 / 60 40 20 30 HLG 69 83 67 83 / 60 40 20 30 MGW 69 83 67 83 / 60 40 20 30 ZZV 67 83 67 85 / 60 40 20 30 PHD 67 83 67 85 / 60 40 20 30 FKL 67 80 65 80 / 60 40 20 30 DUJ 67 80 65 80 / 60 40 20 30 LBE 69 83 67 83 / 60 40 20 30 BTP 67 80 65 80 / 60 40 20 30 IDI 67 80 65 80 / 60 40 20 30 ODM 66 82 65 82 / 80 40 20 40 .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONE MDZ001. OH...NONE. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES PAZ023... PAZ030...PAZ032. WV...FLASHp FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES WVZ023... WVZ041. FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES WVZ021>022.
In the hours before
Special weather statement, Jul 31, 1:20 PM EDT, 2 hours 45 minutes before
MDZ001-WVZ023-041-312015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 120 PM EDT MON JUL 31 2000 ...THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO DEVELOP IN THE MOUNTAINS... THUNDERSTORMS WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING CONTINUE TO DEVELOP OVER THE MOUNTAINS OF PRESTON AND TUCKER COUNTIES IN WEST VIRGINIA AND IN GARRETT COUNTY MARYLAND. THE STORMS ARE MOVING SLOWLY NORTHEAST AND MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST DURING THE NEXT TWO DAYS AS SOUTH WINDS CONTINUE TO BRING MOIST AIR INTO THE REGION.
Special weather statement, Jul 31, 2:30 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT MON JUL 31 2000 PAZ008-009-014>016-020>022-011827- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FOREST PA- JEFFERSON PA-VENANGO PA- 230 PM EDT MON JUL 31 2000 ...THUNDERSTORM UPDATE... A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE REGION DURING THE REMAINDER OF THE AFTERNOON. THESE STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS EXCEEDING ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS MAY EXCEED 35 MPH WITH SOME OF THE STRONGER STORMS ALONG WITH SOME HAIL. RESIDENTS SHOULD BE ALERT TO RAPIDLY DETERIORATING CONDITIONS. PONDING OF WATER ON RAOADWAYS AND POOR DRAINAGE AREAS CAN OCCUR FROM HEAVY RAINS.
Special weather statement, Jul 31, 3:27 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 327 PM EDT MON JUL 31 2000 PAZ023-030-032-WVZ021-022-011927- FAYETTE PA-INDIANA PA-MARION WV-MONONGALIA WV-WESTMORELAND PA- 330 PM EDT MON JUL 31 2000 ...STRONG THUNDERSTORMS... THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION AND WILL CONTINUE INTO THE EVENING.. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS EXCEEDING ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING SRIKES. WINDS MAY GUST OVER 35 MPH ALONG WITH SOME HAIL. THUNDERSTORMS ALONG THE RIDGES IN SOUTHWESTERN PENNSYLVANIA POSE THE GREATEST THREAT FOR PNDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. THESE STORMS ARE DUE TO AN UNSTABLE AIRMASS ACROSS THE REGION.
Local storm report, Jul 31, 4:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT MON JUL 31 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION.....
0308 PM CABOT PA WIND DAMAGE
07/31/00 BUTLER TREES DOWNThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:54 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 66 min |
| Jul 31, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 39 min |
| Jul 31, 3:41 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 64 min |
| Jul 31, 3:46 PM EDT | Flash Flood Warning | PBZ | Indiana, Westmoreland | 3 hr |
| Jul 31, 3:58 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jul 31, 6:55 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.